MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 14X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 14X63/67; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Initial left total knee arthroplasty performed on an unknown date with unknown implants.Subsequently, the patient was revised due to instability.Approximately one year and eight months post revision , the patient was revised again due to pain.During the revision the tibial baseplate was found to be grossly loose with the implant delaminated from the underlying cobalt cement as well as varus angulation of the tibia secondary to progressive remodeling of the proximal tibial.It was determined that the patient would need a complete revision.All components were explanted without complications.
 
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 141205 biomet tibial locking bar, lot# 515910.Mdr: 0001825034-2023-02535.Unk tibial.Mdr: 0001825034-2023-02540.Additional associated products: unk bone cement.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided.Unable to perform a compatibility check.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pain due to left tka; grossly loose tibial baseplate with the implant delaminated from the underlying cobalt cement; due to tibial baseplate being hung up on lateral femoral condyle and underlying instability, it was felt a full revision was necessary.Complaint is confirmed from provided medical records.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VNGD CR TIB BRG 14X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18021934
Report Number0001825034-2023-02534
Device Sequence Number18066476
Product Code HRY
UDI-Device Identifier00880304271074
UDI-Public(01)00880304271074(17)230718(10)175710
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2023
Device Model NumberN/A
Device Catalogue Number183424
Device Lot Number175710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale